High Wind, El Paso
- When
- November 27, 1:00 AM MST to 12:00 PM MST
- Where
- El Paso forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
High winds with gusts of 60 to 70 mph blew across far west TX for several hours. The highest winds were along and shortly beyond the eastern slopes of area mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
High winds with gusts of 60 to 70 mph blew across far west TX for several hours. The highest winds were along and shortly beyond the eastern slopes of area mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 26, 2:46 PM MST, 10 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 246 PM MST SAT NOV 26 2005 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE NORTHWEST AND A DEVELOPING SURFACE LOW PRESSURE OVER EASTERN COLORADO WILL CAUSE STRONG WINDS ACROSS THE AREA TONIGHT THROUGH SUNDAY AFTERNOON. THERE IS ALSO A SLIGHT CHANCE OF RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS TONIGHT INTO EARLY SUNDAY AS THAT DISTURBANCE CROSSES THE REGION. DRY AND MUCH COOLER SUNDAY AFTERNOON THROUGH MONDAY NIGHT. DRY WITH TEMPERATURES SLOWLY RECOVERING TO NEAR NORMAL BY MIDWEEK. && .DISCUSSION... APPROACHING TROUGH SPREADING CLOUDS ACROSS GILA REGION...LOOKS LIKE CHANCE POPS FOR GILA AND SACS WORKING OUT OK...SLIM TO NONE POPS OVER THE SOUTHERN HALF OF THE CWA. HAVE ADVISORY OUT FOR MOST OF THE AREA TONIGHT THROUGH LATE SUNDAY. WAS GOING TO HOLD OFF ON ADVISORY FOR GILA REGION AND BOOTHEEL...BUT LEE TROUGH AT 21Z IS ALREADY 4MB DEEPER THAN PROGGED FOR 00Z AND GRADIENT IS STARTING TO TIGHTEN UP OVER BOOTHEEL WITH GUSTS TO 30 KTS AT DEMING AND SILVER CITY. WILL LIKELY ISSUE ADVISORY FOR GILA AND BOOTHEEL SHORTLY. STILL LOOKS LIKE HIGH END ADVISORY TONIGHT AND SUNDAY OVER MOST OF AREA WITH SUSTAINED 25 TO 35 G50...BUT ALSO EXPECT LOCALIZED GUSTS TO NEAR 60 MPH EASTERN SLOPES AND PASSES. ALSO EXPECT TO SEE PLENTY OF BLOWING DUST WITH THIS EVENT. VERY DRY AIR MOVING IN LATE SUNDAY BEHIND THE TROUGH WITH DEWPTS FALLING TO NEAR 5 F BY AROUND 00Z. GIVEN WINDS AND LOW RH...WE HAVE ISSUED FIRE WEATHER WATCH FOR SHORT PERIOD SUNDAY (22Z TO 02Z). THIS MATCHES UP WELL WITH TWC. STRONG NORTHWEST FLOW ALOFT KEEPS US DRY THE REST OF THE WEEK. AFTER A COLD DAY MONDAY...TEMPS GRADUALLY CLIMB BACK TO NEAR NORMAL BY MIDWEEK. && .AVIATION... GENERALLY VFR CONDITIONS TONIGHT AND SUNDAY. HOWEVER...EXPECT LOCAL VFR CONDITIONS IN BLOWING DUST...MAINLY OVER EASTERN HALF OF RTE 196. ALSO EXPECT MODERATE LOW LEVEL MECHANICAL TURBULENCE DUE TO STRONG WINDS OVER ENTIRE AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 49 62 33 58 35 / 10 0 0 0 0 SIERRA BLANCA TX 45 52 27 48 31 / 10 0 0 0 0 LAS CRUCES 45 60 29 56 33 / 10 0 0 0 0 ALAMOGORDO 47 57 30 54 33 / 20 10 0 0 0 CLOUDCROFT 32 44 17 41 20 / 20 20 0 0 0 TRUTH OR CONSEQUENCES 45 57 27 53 31 / 20 0 0 0 0 SILVER CITY 40 55 21 52 25 / 20 0 0 0 0 DEMING 45 61 28 57 32 / 10 0 0 0 0 LORDSBURG 47 62 27 58 31 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... .NM, TX...NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 531 AM MST SAT NOV 26 2005 NMZ022>025-030>032-TXZ055-056-271245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 531 AM MST SAT NOV 26 2005 ...A WIND ADVISORY IS IN EFFECT EAST OF THE CONTINENTAL DIVIDE FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE LIKELY TONIGHT. WIND GUSTS NEAR 50 MPH ARE POSSIBLE...ESPECIALLY OVER EASTERN SLOPES OF AREA MOUNTAINS AND THROUGH PASSES. SLIGHT CHANCE OF SHOWERS TONIGHT...MAINLY IN THE NORTH...ACROSS THE GILA REGION...AND IN THE SACRAMENTO MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE LIKELY SUNDAY. WIND GUSTS NEAR 50 MPH ARE POSSIBLE...ESPECIALLY OVER EASTERN SLOPES OF AREA MOUNTAINS AND THROUGH PASSES. SLIGHT CHANCE OF SHOWERS SUNDAY MORNING...MAINLY IN THE NORTH...ACROSS THE GILA REGION...AND IN THE SACRAMENTO MOUNTAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIEPER
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483015, 5483016.